Alert archive / Oregon / Red Flag Warnings in 2006
Red Flag Warning 2, NWS Medford, OR
NWS Medford, OR issued this red flag warning at Jul 11, 2006, 12:05 PM PDT for Modoc County, California; Harney County, Klamath County, Lake County, Oregon. It took effect at Jul 11, 2006, 3:00 PM PDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 11, 2006, 12:05 PM PDT (19:05 UTC)
- In effect from
- Jul 11, 2006, 3:00 PM PDT
- Expired
- Jul 11, 2006, 9:46 PM PDT
- In force
- 7 hr
- Issued by
- NWS Medford, OR
Counties Modoc County, CA, Harney County, OR, Klamath County, OR, Lake County, OR
The radar
The Medford radar (KMAX), 194 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 7.1 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1104 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS86 KMFR 111905 RFWMFR RED FLAG WARNING NATIONAL WEATHER SERVICE MEDFORD OR 1205 PM PDT TUE JUL 11 2006 CAZ285-120315- /O.NEW.KMFR.FW.W.0002.060711T2200Z-060712T0400Z/ MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY- 1205 PM PDT TUE JUL 11 2006 ...RED FLAG WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING FOR FIRE WEATHER ZONE 285 FOR GUSTY WINDS AND LOW HUMIDITY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG WARNING FOR FIRE WEATHER ZONE 285 FOR STRONG WINDS AND LOW HUMIDITY. THE RED FLAG WARNING IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING...AND PERTAINS TO THE MODOC NATIONAL FOREST AND THE REST OF MODOC COUNTY. SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 MPH FROM MID AFTERNOON WITH GUSTS UP TO 30 MPH WHILE HUMIDITY WILL DROP TO AROUND 15 PERCENT. THIS COMBINATION WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS FOR SEVERAL HOURS. WINDS WILL DECREASE TO AROUND 10 MPH AFTER 2100 THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE PASS THIS RED FLAG WARNING TO FIRE PERSONNEL IN THE FIELD. $$ FB
2 follow-up statements
000 WWUS86 KMFR 112350 RFWMFR RED FLAG WARNING NATIONAL WEATHER SERVICE MEDFORD OR 450 PM PDT TUE JUL 11 2006 ORZ625-120600- /O.EXB.KMFR.FW.W.0002.000000T0000Z-060712T0600Z/ SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN LAKE AND WESTERN HARNEY COUNTIES- 450 PM PDT TUE JUL 11 2006 ...RED FLAG WARNING IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR FIRE WEATHER ZONE 625 FOR GUSTY WINDS AND LOW HUMIDITY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING...FOR FIRE WEATHER ZONE 625 FOR GUSTY WINDS AND LOW HUMIDITY. THIS INCLUDES BLM LAND IN EASTERN LAKE AND WESTERN HARNEY COUNTIES. SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS UP TO 30 MPH WILL CONTINUE THROUGH 11 PM PDT WHILE HUMIDITY WILL REMAIN 10 TO 15 PERCENT. THIS COMBINATION WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS FOR SEVERAL HOURS. WINDS WILL DECREASE TO AROUND 15 MPH AFTER 10 PM PDT THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE PASS THIS RED FLAG WARNING TO FIRE PERSONNEL IN THE FIELD. $$ ORZ624-120600- /O.EXB.KMFR.FW.W.0002.000000T0000Z-060712T0600Z/ KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST- 450 PM PDT TUE JUL 11 2006 ...RED FLAG WARNING IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR FIRE WEATHER ZONE 624 FOR GUSTY WINDS AND LOW HUMIDITY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING...FOR FIRE WEATHER ZONE 624 FOR GUSTY WINDS AND LOW HUMIDITY. THIS INCLUDES THE KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST. SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 MPH THIS EVENING WITH GUSTS UP TO 30 MPH WHILE HUMIDITY WILL DROP TO AROUND 15 PERCENT. THIS COMBINATION WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS FOR SEVERAL HOURS. WINDS WILL DECREASE TO 10 TO 15 MPH AFTER 2100 THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE PASS THIS RED FLAG WARNING TO FIRE PERSONNEL IN THE FIELD. $$ CAZ285-120400- /O.CON.KMFR.FW.W.0002.000000T0000Z-060712T0400Z/ MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY- 450 PM PDT TUE JUL 11 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR FIRE WEATHER ZONE 285 FOR GUSTY WINDS AND LOW HUMIDITY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR FIRE WEATHER ZONE 285 FOR GUSTY WINDS AND LOW HUMIDITY. THIS INCLUDES THE MODOC NATIONAL FOREST AND OTHER LAND IN MODOC COUNTY EXCEPT THE SURPRISE VALLEY. SOUTHWEST WINDS 15 TO 25 MPH WILL CONTINUE WITH GUSTS UP TO 30 MPH WHILE HUMIDITY WILL DROP TO AROUND 15 PERCENT. THIS COMBINATION WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS FOR SEVERAL HOURS. WINDS WILL DECREASE TO AROUND 10 MPH AFTER 2100 THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE PASS THIS RED FLAG WARNING TO FIRE PERSONNEL IN THE FIELD. $$ FB
000 WWUS86 KMFR 120446 RFWMFR RED FLAG WARNING NATIONAL WEATHER SERVICE MEDFORD OR 946 PM PDT TUE JUL 11 2006 ORZ624-625-121300- /O.CAN.KMFR.FW.W.0002.000000T0000Z-060712T0600Z/ /O.NEW.KMFR.FW.A.0002.060712T2100Z-060713T0300Z/ KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST- SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN LAKE AND WESTERN HARNEY COUNTIES- 946 PM PDT TUE JUL 11 2006 ...RED FLAG WARNING IS CANCELLED... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR ZONES 624 AND 625 FOR GUSTY WINDS AND LOW HUMIDITY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING...FOR FIRE WEATHER ZONES 624 AND 625 FOR GUSTY WIND AND LOW HUMIDITY. THIS INCLUDES THE KLAMATH BASIN..THE FREMONT- WINEMA NATIONAL FOREST...AND BLM LAND IN EASTERN LAKE AND WESTERN HARNEY COUNTIES. THE RED FLAG WARNING HAS BEEN CANCELLED. TOMORROW AFTERNOON..AS A WEAK COLD FRONT APPROACHES AND MOVES OVER THE AREA ... SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO 15 TO 25 MPH WITH GUSTS UP TO 30 MPH WHILE HUMIDITY WILL DECREASE TO AROUND 15 PERCENT. THIS COMBINATION MAY PRODUCE CRITICAL FIRE WEATHER CONDITIONS FOR SEVERAL HOURS. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ CAZ285-121300- /O.NEW.KMFR.FW.A.0002.060712T2100Z-060713T0300Z/ MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY- 946 PM PDT TUE JUL 11 2006 ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR ZONE 285 FOR GUSTY WINDS AND LOW HUMIDITY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING...FOR FIRE WEATHER ZONE 285 FOR GUSTY WINDS AND LOW HUMIDITY. THIS INCLUDES THE MODOC NATIONAL FOREST AND OTHER LAND IN MODOC COUNTY EXCEPT SURPRISE VALLEY. THE RED FLAG WARNING IS NO LONGER IN EFFECT. TOMORROW AFTERNOON..AS A WEAK COLD FRONT APPROACHES AND MOVES OVER THE AREA ... SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO 15 TO 25 MPH WITH GUSTS UP TO 30 MPH WHILE HUMIDITY WILL DECREASE TO AROUND 15 PERCENT. THIS COMBINATION MAY PRODUCE CRITICAL FIRE WEATHER CONDITIONS FOR SEVERAL HOURS. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ 11/02
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this red flag warning went out at Jul 11, 8:00 AM PDT, 4 hours 5 minutes earlier.
Area forecast discussion, Jul 11, 8:00 AM PDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEDFORD OR 800 AM PDT TUE JUL 11 2006 .DISCUSSION...12Z NGM/NAM IN. LOW CLOUDS AND FOG PREVAIL THIS MORNING OVER THE COASTAL AREAS... UMPQUA BASIN...AND THE LOWER ROGUE BASIN. CLEAR SKIES ELSEWHERE. LIGHT WINDS EVERYWHERE...EVEN OFFSHORE. A WEAK UPPER TROUGH OFFSHORE WILL MOVE INLAND THIS EVENING. THIS SYSTEM WILL THICKEN THE MARINE LAYER...SO EXPECT A BIT MORE MARINE STRATUS INLAND LATER TONIGHT...POSSIBLY GETTING INTO THE REMAINDER OF THE LOWER ROGUE VALLEY. THE ASSOCIATED WEAK SURFACE FRONT WILL MOVE ONSHORE WEDNESDAY MORNING. THE CURRENT FORECAST HAS A CHANCE OF RAIN WITH THIS SYSTEM ALONG THE COAST AND IN THE UMPQUA BASIN TONIGHT AND WEDNESDAY. AMOUNTS WILL BE QUITE LIGHT THOUGH. THERE WILL BE A GOOD ONSHORE PUSH BEHIND THE FRONT WEDNESDAY...SO EXPECT SOME GUSTY WINDS IN THE AFTERNOON...ESPECIALLY OVER THE EAST SIDE. AFTER THE TROUGH MOVES INLAND...ANOTHER STRONGER UPPER TROUGH WILL SET UP BETWEEN 130W AND 140W...BRINGING STRONG ZONAL FLOW ALOFT OVER THE AREA. WEAK PERTURBATIONS MOVING AROUND THE LOW WILL MOVE ONSHORE TO THE NORTH OF THE MEDFORD CWA...SO EXPECT LITTLE IN THE WAY OF ASSOCIATED CLOUDS AND PRECIPITATION WITH THEM. THE OFFSHORE TROUGH WILL LIFT TO THE NORTHEAST FRIDAY AND FRIDAY NIGHT...AND HIGH PRESSURE WILL BUILD IN FROM THE SOUTHWEST. THE HIGH WILL SET UP TOO FAR NORTH TO BRING SOUTHERLY MONSOONAL FLOW TO THE AREA...FLOW ALOFT WILL REMAIN SOUTHWESTERLY...SO DONT EXPECT ANY THUNDERSTORM ACTIVITY IN THE EXTENDED FORECAST. IT WILL BE HOT HOWEVER...500 MB HEIGHTS WILL CLIMB TO AROUND 5910M. THE THERMAL TROUGH WILL REBUILD NEAR THE COAST SUNDAY AND PERSIST THROUGH TUESDAY. SO...EXPECT CLEAR SKIES EXCEPT ALONG THE COAST THROUGH THAT INTERVAL. && .AVIATION...WIDESPREAD MVFR CEILINGS ALONG THE COAST AND IN THE UMPQUA/LOWER ROGUE BASINS WITH LOCAL IFR CEILINGS AND VISIBILITIES. THIS WILL CLEAR TO VFR THIS AFTERNOON...AND REFORM LATE TONIGHT. VFR ELSEWHERE. && .MFR WATCHES/WARNINGS/ADVISORIES... OR...NONE. CA...NONE. && STOCKTON
Nearby
Red Flag Warnings in Oregon, 2006Red Flag Warnings in California, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.